Alert archive / Oklahoma / Wind Advisories in 2006

Wind Advisory 22, NWS Norman, OK

October 30, 200624 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this wind advisory at Oct 30, 2006, 3:29 AM CST for 24 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Oct 31, 2006, 1:00 AM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2006, 3:29 AM CST (09:29 UTC)
In effect from
Oct 31, 2006, 1:00 AM CST
Expired
Oct 31, 2006, 3:19 AM CST
In force
2 hr
Issued by
NWS Norman, OK
All 27 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 126 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2807 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 300929
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
329 AM CST MON OCT 30 2006

OKZ004>007-009>012-014>018-021>024-027-033>038-TXZ083>085-301730-
/O.NEW.KOUN.WI.Y.0022.061031T0700Z-061031T1400Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
HARDEMAN-FOARD-WILBARGER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH...
CHILLICOTHE...CROWELL...VERNON
329 AM CST MON OCT 30 2006

...WIND ADVISORY IN EFFECT FROM 1 AM TO 8 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST TUESDAY. 

NORTH WINDS 30 TO 35 MPH WITH GUSTS OVER 40 MPH WILL OCCUR TONIGHT FOR
SEVERAL HOURS AFTER THE PASSAGE OF A COLD FRONT. THE WINDS WILL
SPREAD FROM NORTHWEST INTO SOUTHWEST OKLAHOMA BEFORE SUNRISE
TUESDAY BUT LESSEN SOMEWHAT DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KOUN 302121
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CST MON OCT 30 2006

OKZ004>007-009>012-014>018-021>024-027-033>038-TXZ083>085-310530-
/O.CON.KOUN.WI.Y.0022.061031T0700Z-061031T1400Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
HARDEMAN-FOARD-WILBARGER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH...
CHILLICOTHE...CROWELL...VERNON
321 PM CST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CST TUESDAY. 

NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL OCCUR TONIGHT
FOR SEVERAL HOURS AFTER THE PASSAGE OF A COLD FRONT. THE WINDS
WILL SPREAD FROM NORTHWEST INTO SOUTHWEST OKLAHOMA BEFORE SUNRISE
TUESDAY BUT LESSEN SOMEWHAT DURING THE DAY TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 310919
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
319 AM CST TUE OCT 31 2006

OKZ004>007-009>012-014>018-021>024-027-033>038-TXZ083>085-311030-
/O.CAN.KOUN.WI.Y.0022.000000T0000Z-061031T1400Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
HARDEMAN-FOARD-WILBARGER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH...
CHILLICOTHE...CROWELL...VERNON
319 AM CST TUE OCT 31 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY THAT HAD BEEN IN EFFECT FOR WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. GUSTY NORTH WIND OF 20 TO 30 MPH WITH GUSTS TO 30 TO
35 MPH WILL PERSIST THIS MORNING... BUT SUSTAINED WINDS OVER 30
MPH ARE NO LONGER EXPECTED. THE WINDS WILL SLOWLY DECREASE TUESDAY
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 30, 3:18 AM CST, 11 minutes earlier.

Area forecast discussion, Oct 30, 3:18 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
318 AM CST MON OCT 30 2006

.DISCUSSION...
TODAY WILL BE UNSEASONABLY WARM WITH TEMPERATURES THIS AFTERNOON
15 TO 20 DEGREES ABOVE LATE-OCTOBER NORMALS. HHUMIDITIESAND WINDS
WILL ALSO COME IN LINE FOR A RED FLAG FIRE WARNING IN PARTS OF
NORTHERN OKLAHOMA TODAY. IT WILL BECOME QUITE GUSTY IN MOST OF
OKLAHOMA THIS AFTERNOON BUT IT APPEARS THAT WINDS WILL REMAIN JUST
BELOW ADVISORY CRITERIA OF SUSTAINED 30 MPH WINDS. THE COLD FRONT
SHOULD MOVE INTO NORTHWEST OKLAHOMA LATE THIS EVENING BRINGING
VERY GUSTY NORTH WINDS AS IT MOVES QUICKLY THROUGH THE STATE BY
MID-MORNING TUESDAY. A WIND ADVISORY IS EFFECTIVE FOR MUCH OF
NORTHERN AND WESTERN OKLAHOMA BEHIND THE FRONT.

THIS NEW AIRMASS WILL BE RATHER DRY AND MUCH MORE SEASONABLE AS
TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMALS. THE CHANCE FOR
RAIN APPEARS NEAR ZERO WIT THIS FRONT, BUT THERE IS A SMALL CHANCE
THURSDAY IF A WARM-ADVECTION PATTERN DEVELOPS FAR ENOUGH NORTH TO
INCLUDE SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. OTHERWISE, A
COOL AND DRY AIRMASS IS EXPECTED THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80  43  57  34 /   0  10   0   0
HOBART OK         84  42  56  33 /   0   0   0   0
WICHITA FALLS TX  84  46  61  37 /   0  10   0   0
GAGE OK           84  35  53  27 /   0   0   0   0
PONCA CITY OK     80  40  55  32 /   0  10   0   0
DURANT OK         80  55  64  42 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 1 AM TO 8 AM CST TUESDAY FOR OKZ004-OKZ005-
     OKZ006-OKZ007-OKZ009-OKZ010-OKZ011-OKZ012-OKZ014-OKZ015-
     OKZ016-OKZ017-OKZ018-OKZ021-OKZ022-OKZ023-OKZ024-OKZ027-
     OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     OKZ005-OKZ006-OKZ010-OKZ011-OKZ015.

TX...WIND ADVISORY FROM 1 AM TO 8 AM CST TUESDAY FOR TXZ083-TXZ084-
     TXZ085.

&&

99/99
Hazardous weather outlook, Oct 29, 2:55 PM CST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CST SUN OCT 29 2006

OKZ004>048-050>052-TXZ083>090-301200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
DRY AND STABLE AIR WILL PERSIST OVER THE AREA THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY OCT 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
ENHANCED WILDFIRE CONDITIONS ARE EXPECTED THROUGH LATE AFTERNOON.
VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND STRONG WINDS
WILL COMBINE WITH DORMANT VEGETATION ACROSS NORTHERN AND WESTERN
OKLAHOMA TO YIELD CONCERNS FOR EXCEPTIONALLY DANGEROUS WILDFIRE
CONDITIONS. DO YOUR PART IN PREVENTING THE IGNITION OF WILDFIRES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY
ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AS A COLD FRONT MOVES ACROSS
THE AREA.

OTHER HAZARDOUS WEATHER...
DANGEROUS WILDFIRE WEATHER CONDITIONS WILL ALSO BE SEEN ACROSS MUCH
OF THE REGION ON TUESDAY...AS WARM AND DRY AIR WILL CONTINUE TO BE
SEEN AHEAD OF A STRONG COLD FRONT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:24 AM CSTRed Flag WarningOUNAlfalfa, Dewey, Major, Woods, Woodward15 hr

Nearby

Wind Advisories in Oklahoma, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.